Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 3, NWS Lubbock, TX

March 23, 202421 counties in Texas

NWS Lubbock, TX issued this high wind warning at Mar 23, 2024, 3:36 AM CDT for 21 counties in Texas. It took effect at Mar 24, 2024, 11:00 AM CDT. It was in force for 11 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2024, 3:36 AM CDT (08:36 UTC)
In effect from
Mar 24, 2024, 11:00 AM CDT
Expired
Mar 24, 2024, 10:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX
All 21 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

What was reported inside it

TimeReportWhereRemark
Mar 24, 12:27 PM CDTNON-TSTM WND GST 591 Ene Morton, TXMesonet station 12 Morton 1NE.
Mar 24, 12:28 PM CDTNON-TSTM WND GST 604 S Levelland, TXMesonet station 6 Levelland 4S.
Mar 24, 12:30 PM CDTNON-TSTM WND GST 592 Ssw Muleshoe, TXMesonet station 11 Muleshoe 2S.
Mar 24, 12:35 PM CDTNON-TSTM WND GST 593 Nnw Plains, TXMesonet station 17 Plains 3N.
Mar 24, 12:43 PM CDTNON-TSTM WND GST 611 Ene Morton, TXMesonet station 12 Morton 1NE.
Mar 24, 12:44 PM CDTNON-TSTM WND GST 778 Sw Sundown, TXMesonet station 29 Sundown 8SW.
Mar 24, 12:52 PM CDTNON-TSTM WND GST 593 Nnw Plains, TXMesonet station 17 Plains 3N.
Mar 24, 1:14 PM CDTNON-TSTM WND GST 582 Ne Dimmitt, TXMesonet station 21 Dimmitt 2NE.
Mar 24, 1:14 PM CDTNON-TSTM WND GST 689 Nnw Sudan, TXMesonet station 111 9WSW Earth Earth/Lamb County.
Mar 24, 1:22 PM CDTNON-TSTM WND GST 603 Nnw Plains, TXMesonet station 17 Plains 3N.
Mar 24, 1:25 PM CDTNON-TSTM WND GST 581 E Happy, TXMesonet station 106 Happy 1E (Swisher Co).
Mar 24, 1:48 PM CDTNON-TSTM WND GST 612 Ene Tulia, TXMesonet station 22 Tulia 2NE.
Mar 24, 1:52 PM CDTNON-TSTM WND GST 606 Ssw Anton, TXMesonet station 30 Anton 6S.
Mar 24, 1:55 PM CDTNON-TSTM WND GST 622 S Levelland, TXAWOS station KLLN 2 S Levelland.
Mar 24, 1:59 PM CDTNON-TSTM WND GST 601 E Happy, TXMesonet station 106 Happy 1E (Swisher Co).
Mar 24, 2:00 PM CDTNON-TSTM WND GST 721 N Lubbock Int. Airpor, TXASOS station KLBB Lubbock.
Mar 24, 2:00 PM CDTNON-TSTM WND GST 731 N Lubbock Int. Airpor, TXCorrected earlier LSR for 73 mph peak gust.
Mar 24, 2:06 PM CDTNON-TSTM WND GST 663 Wnw Lubbock, TXMesonet station 33 Lubbock 3W.
Mar 24, 2:14 PM CDTNON-TSTM WND GST 592 Nw Reese Center, TXMesonet station 1 Lubbock (Reese) 12W.
Mar 24, 2:14 PM CDTNON-TSTM WND GST 624 S Levelland, TXMesonet station 6 Levelland 4S.
Mar 24, 2:17 PM CDTNON-TSTM WND GST 611 Ne Amherst, TXMesonet station 16 Amherst 1NE.
Mar 24, 2:18 PM CDTNON-TSTM WND GST 612 Ssw Muleshoe, TXMesonet station 11 Muleshoe 2S.
Mar 24, 2:24 PM CDTNON-TSTM WND GST 603 Wsw Aiken, TXMesonet station 79 3WSW Aiken Aiken/Hale County.
Mar 24, 2:27 PM CDTNON-TSTM WND GST 671 Ene Morton, TXMesonet station 12 Morton 1NE.
Mar 24, 2:28 PM CDTNON-TSTM WND GST 583 N Hart, TXMesonet station 19 Hart 3N.
Mar 24, 2:28 PM CDTNON-TSTM WND GST 598 Nnw Mackenzie Reservo, TXMesonet station 95 Vigo Park.
Mar 24, 2:28 PM CDTNON-TSTM WND GST 646 Ene Abernathy, TXMesonet station 2 Abernathy 5NE.
Mar 24, 2:37 PM CDTNON-TSTM WND GST 622 Ene Tulia, TXMesonet station 22 Tulia 2NE.
Mar 24, 2:37 PM CDTNON-TSTM WND GST 633 N Hart, TXMesonet station 19 Hart 3N.
Mar 24, 2:41 PM CDTNON-TSTM WND GST 601 Se Plainview, TXMesonet station 3 Plainview 1S.
Mar 24, 2:41 PM CDTNON-TSTM WND GST 651 Ne Amherst, TXMesonet station 16 Amherst 1NE.
Mar 24, 2:42 PM CDTNON-TSTM WND GST 613 Nnw Plains, TXMesonet station 17 Plains 3N.
Mar 24, 2:43 PM CDTNON-TSTM WND GST 612 S Caprock Canyons Sta, TXMesonet station 61 Caprock Canyons SP/Briscoe.
Mar 24, 2:48 PM CDTNON-TSTM WND GST 668 Nnw Mackenzie Reservo, TXMesonet station 95 Vigo Park.
Mar 24, 2:48 PM CDTNON-TSTM WND GST 696 S Olton, TXMesonet station 130 Olton 6S.
Mar 24, 2:49 PM CDTNON-TSTM WND GST 626 Wnw Denver City, TXMesonet station 45 Denver City 7W.
Mar 24, 2:49 PM CDTNON-TSTM WND GST 647 Wsw Lakeview, TXMesonet station 110 Lesley 2S.
Mar 24, 3:00 PM CDTNON-TSTM WND GST 619 Se South Plains, TXMesonet station FW2460 Floydada.
Mar 24, 3:01 PM CDTNON-TSTM WND GST 652 Ene Friona, TXMesonet station 20 Friona 2NE.
Mar 24, 3:11 PM CDTNON-TSTM WND GST 604 W Childress, TXASOS station KCDS Childress.
Mar 24, 3:15 PM CDTNON-TSTM WND GST 602 Wsw Turkey, TXMesonet station 49 2WSW Turkey.
Mar 24, 3:15 PM CDTNON-TSTM WND DMG5 Ssw Wolfforth, TXPontoon boat on trailer flipped over and aluminum shed/barn blown down.
Mar 24, 3:16 PM CDTNON-TSTM WND GST 674 S Levelland, TXMesonet station 6 Levelland 4S.
Mar 24, 3:21 PM CDTNON-TSTM WND GST 611 Se Plainview, TXMesonet station 3 Plainview 1S.
Mar 24, 3:26 PM CDTNON-TSTM WND GST 606 Wsw White River Lake, TXMesonet station 23 Silverton 7E.
Mar 24, 3:35 PM CDTNON-TSTM WND GST 672 S Levelland, TXAWOS station KLLN 2 S Levelland.
Mar 24, 3:37 PM CDTNON-TSTM WND GST 603 Ene South Plains, TXMesonet station 120 3ENE South Plains CC SP Trailways/Floyd.
Mar 24, 3:40 PM CDTNON-TSTM WND GST 677 Wsw Lakeview, TXMesonet station 110 Lesley 2S.
Mar 24, 3:41 PM CDTNON-TSTM WND GST 621 Se Plainview, TXMesonet station 3 Plainview 1S.
Mar 24, 3:51 PM CDTNON-TSTM WND GST 612 Nw Reese Center, TXMesonet station 1 Lubbock (Reese) 12W.
Mar 24, 3:52 PM CDTNON-TSTM WND GST 616 Ssw Anton, TXMesonet station 30 Anton 6S.
Mar 24, 3:54 PM CDTNON-TSTM WND GST 592 Ne Dimmitt, TXMesonet station 21 Dimmitt 2NE.
Mar 24, 3:59 PM CDTNON-TSTM WND GST 612 Nw Reese Center, TXMesonet station 1 Lubbock (Reese) 12W.
Mar 24, 4:02 PM CDTNON-TSTM WND GST 612 Wsw Turkey, TXMesonet station 49 2WSW Turkey.
Mar 24, 4:08 PM CDTNON-TSTM WND GST 586 E Ropesville, TXMesonet station 47 Wolfforth 6 mi SW.
Mar 24, 4:13 PM CDTNON-TSTM WND GST 611 E Happy, TXMesonet station 106 Happy 1E (Swisher Co).
Mar 24, 4:23 PM CDTNON-TSTM WND GST 606 Wsw White River Lake, TXMesonet station 23 Silverton 7E.
Mar 24, 4:52 PM CDTNON-TSTM WND GST 602 Ne Slaton, TXMesonet station 5 Slaton 2NE.
Mar 24, 4:59 PM CDTNON-TSTM WND GST 591 Se Ralls, TXMesonet station 9 Ralls 1SE.
Mar 24, 5:11 PM CDTNON-TSTM WND GST 622 Wsw Turkey, TXMesonet station 49 2WSW Turkey.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2024-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2024-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2421 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS74 KLUB 230836
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
336 AM CDT Sat Mar 23 2024

TXZ021>037-039>042-232100-
/O.UPG.KLUB.HW.A.0002.240324T1600Z-240325T0300Z/
/O.NEW.KLUB.HW.W.0003.240324T1600Z-240325T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-
Terry-Lynn-Garza-
Including the cities of Lockney, Hart, Paducah, Brownfield, Cee
Vee, Memphis, Morton, Childress, Tulia, Post, Roaring Springs,
Bovina, Amherst, Matador, Happy, Tahoka, Denver City, Ralls,
Floydada, Hale Center, Muleshoe, New Home, Silverton, Whiteface,
Wolfforth, Friona, Dimmitt, Levelland, ODonnell, Turkey,
Plainview, Lubbock, Kirkland, Slaton, Lake Alan Henry, Spur,
Quitaque, Olton, Sundown, Littlefield, Dickens, Meadow,
Crosbyton, Wellman, Farwell, and Plains
336 AM CDT Sat Mar 23 2024

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The far southern Texas Panhandle, the South Plains, and 
  portions of the Rolling Plains.

* WHEN...From 11 AM to 10 PM CDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Blowing dust may result in significant 
  visibility reductions, especially on the Caprock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ038-043-044-232100-
/O.NEW.KLUB.WI.Y.0008.240324T1600Z-240325T0300Z/
King-Kent-Stonewall-
Including the cities of Old Glory, Guthrie, Aspermont, Jayton,
and Dumont
336 AM CDT Sat Mar 23 2024

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY...

* WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Kent, King, and Stonewall Counties.

* WHEN...From 11 AM to 10 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WI
3 follow-up statements
930 
WWUS74 KLUB 231908
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
208 PM CDT Sat Mar 23 2024

TXZ021>037-039>042-241200-
/O.CON.KLUB.HW.W.0003.240324T1600Z-240325T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-
Terry-Lynn-Garza-
Including the cities of Crosbyton, Lake Alan Henry, Tahoka,
Floydada, Ralls, Dickens, Lubbock, Bovina, Childress, Tulia, Hale
Center, Farwell, Cee Vee, ODonnell, Friona, Kirkland, Turkey,
Dimmitt, Silverton, Wolfforth, Post, Memphis, Meadow, Spur,
Levelland, Muleshoe, Wellman, Whiteface, Matador, Olton, Plains,
Roaring Springs, Lockney, Sundown, Paducah, Quitaque,
Littlefield, Brownfield, Amherst, Hart, New Home, Denver City,
Plainview, Happy, Slaton, and Morton
208 PM CDT Sat Mar 23 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT 
SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The far southern Texas Panhandle, the South Plains, and 
  portions of the Rolling Plains.

* WHEN...From 11 AM to 10 PM CDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be very difficult, especially 
  for high profile vehicles. Blowing dust may result in significant 
  visibility reductions, especially on the Caprock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind. Use extreme caution if driving a high 
profile vehicle.

&&

$$

TXZ038-043-044-241200-
/O.CON.KLUB.WI.Y.0008.240324T1600Z-240325T0300Z/
King-Kent-Stonewall-
Including the cities of Aspermont, Old Glory, Dumont, Jayton, and
Guthrie
208 PM CDT Sat Mar 23 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Kent, King, and Stonewall Counties.

* WHEN...From 11 AM to 10 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

30
914 
WWUS74 KLUB 240820
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
320 AM CDT Sun Mar 24 2024

TXZ021>037-039>042-250300-
/O.CON.KLUB.HW.W.0003.240324T1600Z-240325T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-
Terry-Lynn-Garza-
Including the cities of Ralls, Spur, Muleshoe, Memphis, Roaring
Springs, Tulia, Tahoka, Cee Vee, Meadow, Dickens, New Home,
Crosbyton, Kirkland, Denver City, Hart, Bovina, Littlefield,
Silverton, Sundown, Floydada, Post, Plains, Friona, ODonnell,
Turkey, Wellman, Wolfforth, Dimmitt, Matador, Lubbock,
Brownfield, Morton, Farwell, Olton, Hale Center, Amherst, Slaton,
Plainview, Quitaque, Lockney, Paducah, Childress, Lake Alan
Henry, Whiteface, Levelland, and Happy
320 AM CDT Sun Mar 24 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 
PM CDT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...The far southern Texas Panhandle, the South Plains, and 
  portions of the Rolling Plains.

* WHEN...From 11 AM this morning to 10 PM CDT.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be very difficult, especially 
  for high profile vehicles. Blowing dust may result in significant 
  visibility reductions, especially on the Caprock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind. Use extreme caution if driving a high 
profile vehicle.

&&

$$

TXZ038-043-044-250300-
/O.CON.KLUB.WI.Y.0008.240324T1600Z-240325T0300Z/
King-Kent-Stonewall-
Including the cities of Jayton, Guthrie, Old Glory, Aspermont,
and Dumont
320 AM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM 
CDT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Kent, King, and Stonewall Counties.

* WHEN...From 11 AM this morning to 10 PM CDT.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AP
413 
WWUS74 KLUB 250241
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
941 PM CDT Sun Mar 24 2024

TXZ021>037-039>042-250345-
/O.EXP.KLUB.HW.W.0003.000000T0000Z-240325T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-
Terry-Lynn-Garza-
Including the cities of Meadow, Ralls, Muleshoe, Wolfforth,
Memphis, Quitaque, Spur, New Home, Post, Cee Vee, Tulia,
Littlefield, Friona, Olton, Denver City, Turkey, Childress,
Matador, Levelland, Slaton, Morton, Hale Center, Paducah, Happy,
Sundown, Brownfield, Lockney, Plainview, Roaring Springs,
Lubbock, Kirkland, Amherst, Tahoka, Silverton, Plains, Bovina,
Dickens, Hart, Floydada, ODonnell, Lake Alan Henry, Farwell,
Crosbyton, Wellman, Dimmitt, and Whiteface
941 PM CDT Sun Mar 24 2024

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds have fallen below high wind criteria and high winds are no 
longer expected. Conditions will remain blustery throughout the 
overnight hours.

$$

TXZ038-043-044-250345-
/O.EXP.KLUB.WI.Y.0008.000000T0000Z-240325T0300Z/
King-Kent-Stonewall-
Including the cities of Aspermont, Jayton, Guthrie, Old Glory,
and Dumont
941 PM CDT Sun Mar 24 2024

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds have fallen below advisory criteria and strong winds are no 
longer expected. Conditions will remain blustery throughout the 
overnight hours.

$$

Sincavage

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 23, 12:20 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 23, 12:20 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1220 AM CDT Sat Mar 23 2024

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 330 PM CDT Fri Mar 22 2024

A weak cold front moved through the area this morning in the wake of
yesterday's upper level trough. The remainder of the afternoon
will feature breezy northeast winds and temperatures in the 60s to
lower 70s. Weak ridging will build in tonight with light easterly
upslope winds. Temperatures will be near normal overnight in the
mid 30s to lower 40s. Flow aloft will become westerly tomorrow
ahead of the next upper level system moving into the Pacific
Northwest. Lee troughing will develop across eastern Colorado with
surface winds veering to the south by tomorrow morning. Soundings
indicate boundary layer mixing up to the 700mb 30 to 40 knot jet.
By the afternoon hours, winds will pick up to around 15 to 25 mph
along the Caprock with wind gusts up to 30 to 35 knots possible.
Temperatures will warm into the mid to upper 60s through the day.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 330 PM CDT Fri Mar 22 2024

The overall synoptic setup still looks primed for a high wind event
across the majority of the region on Sunday. Flow aloft will begin
backing early Sunday while also strengthening significantly as broad
upper troughing continues to deepen over the Great Basin, with a
strong embedded shortwave disturbance progged to eject over the
South Plains region by midday. While the strongest winds will occur
on Sunday afternoon, the day will start quite breezy with initial
south winds maintaining morning dew points still above 40F. This
initial moisture will linger through most of the morning over the
far SE TX Panhandle, and some higher-res guidance continues to
indicate the potential for some light isentropically-forced showers
over this area Sunday morning through midday. Think this is likely
overdone but will maintain a sliver of low mentionable PoPs across
the SE TX Panhandle until better consensus arrives within short term
guidance.

Otherwise, the big headline for Sunday will be what appears to be a
slam dunk for high winds. This comes as a the core of a strong
southwesterly jet pivots over the forecast area in tandem with the
aforementioned shortwave, with guidance in good agreement shifting a
both a 90+ kt H5 and 50+ kt H7 jet streak directly over the South
Plains region. This in combination with very deep diurnal mixing to
or just above 600 mb should easily allow wind gusts above 60 mph
at the surface, with an impressive sub-980 mb surface low over SE
CO supporting sustained gradient winds near 40 mph across most of
the Caprock as well. We do still have the highest confidence in
winds meeting warning criteria on the Caprock, but the orientation
of the mid/upper level jet streaks still supports the potential
across the SE TX Panhandle and northern Rolling Plains as well, so
will therefore maintain the High Wind Watch as-is with no
changes at this time. Given this magnitude and duration of winds,
critical fire danger is also expected to develop Sunday but will
be more limited to areas on the Caprock which received little or
no rainfall over the past few days. While green-up of fuels has
begun and minimum RH will remain above 10 percent Sunday, we will
also maintain the Fire Weather Watch as-is with this forecast
package until confidence in the extent of the critical fire threat
increases.

Winds will decrease notably after sunset on Sunday, but will remain
breezy through Monday at which point a cold front attempts to
backdoor into the region. There is increased uncertainty on highs
Monday given the spread in how far south the front can progress
against broad surface troughing over the Permian Basin, with
temperatures still likely to reach into the 60s across southern
portions of the forecast area. Guidance has also become more bullish
with rain chances across much of the region Mon-Wed as deep upper
troughing remains overhead through midweek. Will maintain blended
low chance PoPs through this period, but meager deep-layer moisture
suggests precip amounts will remain light. Upper ridging then
finally re-establishes by late next week bringing a return of dry
conditions and above normal temperatures.

&&

.AVIATION...
(06Z TAFS)
Issued at 1211 AM CDT Sat Mar 23 2024

Generally light easterly winds will persist at all TAF sites
through the morning. Winds will veer to southerly and increase by
this afternoon, potentially gusting to near 30 kts. VFR conditions
will persist.

&&

.FIRE WEATHER...
Issued at 330 PM CDT Fri Mar 22 2024

Very strong winds are expected across the entire region on Sunday.
Sustained southwest winds of 35 to 45 mph with gusts to 65 mph are
likely, especially across the Caprock and the far southern Texas
Panhandle. Minimum RH values of 13 to 20 percent are expected area-
wide. Recent rainfall and green-up of fuels is expected to reduce
the fire weather threat somewhat across the Rolling Plains, but
enough cured/dry fuels remain across most of the Caprock to support
rapid fire spread in combination with the expected strong winds. A
Fire Weather Watch remains in effect for most of the South Plains
and the far southern Texas Panhandle from 11 AM until 10 PM on
Sunday.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for TXZ021>025-027>030-033>035-039-040.

High Wind Watch from Sunday morning through Sunday evening for
TXZ021>037-039>042.

&&

SHORT TERM...11
LONG TERM....30
AVIATION...19
Hazardous weather outlook, Mar 22, 3:45 PM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
345 PM CDT Fri Mar 22 2024

TXZ021>044-232045-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
345 PM CDT Fri Mar 22 2024

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Sustained southwest winds of 35 to 45 mph with gusts to 65 mph are
likely over most of the region on Sunday. A High Wind Watch is in
effect for the far southern Texas Panhandle, the South Plains, and
portions of the Rolling Plains on Sunday. These winds may result in
significant visibility reductions from blowing dust, especially on
the Caprock.

Critical fire weather conditions are also possible on Sunday. A Fire
Weather Watch is in effect on Sunday for portions of the South
Plains and the far southern Texas Panhandle.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:36 AM CDTWind AdvisoryLUBKent, King, Stonewall42 hr
Mar 23, 2:18 PM CDTFire Weather WatchLUBChildress, Cottle, Dickens, Kent, King, Motley and 1 more13 hr
Mar 23, 2:18 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more32 hr

Nearby

High Wind Warnings in Texas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.